Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 2, NWS Little Rock, AR

April 11, 2005Logan County, Pope County, Yell County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 11, 2005, 6:17 PM CDT for Logan County, Pope County, Yell County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 6:17 PM CDT (23:17 UTC)
Expired
Apr 11, 2005, 7:00 PM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Logan County, AR, Pope County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 112317
TORLZK
ARC083-115-149-120000-
/O.NEW.KLZK.TO.W.0002.050411T2317Z-050412T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
617 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN POPE COUNTY IN CENTRAL ARKANSAS
  NORTH CENTRAL YELL COUNTY IN CENTRAL ARKANSAS
  EAST CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS

* UNTIL 700 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  SOUTHWEST OF LONDON...MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  LONDON AROUND 645 PM CDT
  RUSSELLVILLE...DARDANELLE AROUND 700 PM CDT

&&

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3530 9353 3516 9350 3523 9306 3540 9311

$$

56
2 follow-up statements
000 
WWUS54 KLZK 112335
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
634 PM CDT MON APR 11 2005

ARC083-115-149-120000-
/O.CON.KLZK.TO.W.0002.000000T0000Z-050412T0000Z/
YELL AR-LOGAN AR-POPE AR-
634 PM CDT MON APR 11 2005

...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR SOUTHWESTERN 
POPE...EAST CENTRAL LOGAN AND NORTH EASTERN YELL COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 3 MILES WEST OF MT. NEBO STATE PARK...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE DARDANELLE AND RUSSELLVILLE.

LAT...LON 3528 9350 3515 9348 3516 9308 3529 9310

$$

56
000 
WWUS54 KLZK 112347
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
646 PM CDT MON APR 11 2005

ARC083-115-149-120000-
/O.CON.KLZK.TO.W.0002.000000T0000Z-050412T0000Z/
YELL AR-LOGAN AR-POPE AR-
646 PM CDT MON APR 11 2005

...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR SOUTHWESTERN
POPE...EXTREME EAST CENTRAL LOGAN AND NORTHEASTERN YELL COUNTIES...

AT 643 PM CDT...LAW ENFORCEMENT REPORT A TORNADO ON THE GROUND SIX 
MILES WEST OF DARDANELLE MOVING TO THE NORTHEAST AT 15 MPH.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3528 9343 3515 9345 3516 9308 3528 9311

$$

56

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 11, 2:27 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 11, 2:27 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 PM CDT MON APR 11 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY...
MODELS IN SURPRISINGLY GOOD AGREEMENT THIS AFTERNOON WITH SUCH A
DYNAMIC SYSTEM WORKING ITS WAY THROUGH THE MID SOUTH. GFS SLIGHTLY
FASTER THAN PREVIOUS RUNS BUT NOT ENOUGH TO HAVE A DRAMATIC EFFECT
ON THE SENSIBLE WEATHER. GFS CONTINUES TO SHOWS BEST RUN TO RUN
CONSISTENCY IN SPITE OF ITS SLIGHTLY FASTER TREND THIS MORNING WHILE
THE NAM/ETA MODEL HAS BEEN WAFFLING A BIT. ALL THINGS
CONSIDERED...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON WITH A
SLIGHT LEANS TOWARDS THE GFS.

UPPER LEVEL LOW OVER CENTRAL PLAINS WILL CONTINUE TO SLOWLY MOVE
EAST/SOUTHEAST OVER THE NEXT 48 HOURS WITH ASSOCIATED TROF AXIS
TAKING ON MORE OF A NEGATIVE TILT WITH TIME. LATEST SURFACE ANALYSIS
PLACES COLD FRONT OVER ALONG THE OKLAHOMA/BORDER AND MAKING SLOW
PROGRESS EASTWARD. SLOW MOVEMENT WILL CONTINUE THROUGH THE EVENING.
FRONT WILL ACT AS THE FOCUS POINT FOR ADDITIONAL PRECIPITATION THIS
EVENING WITH SEVERAL PIECES OF ENERGY EJECTING OUT OF THE UPPER LOW.
PLENTY OF GULF MOISTURE IN PLACE WITH LOCALLY HEAVY RAIN A
POSSIBILITY MAINLY OVER THE EAST AND SOUTHEAST.

FIRST WAVE OF CONVECTION THAT MOVED THROUGH THIS MORNING DID PRODUCE
SOME LARGE HAIL WITH LOCALIZED FLOODING ALSO REPORTED OVER PARTS OF
THE EAST. CONVECTION AND STEADY RAIN WORKED OVER THE AIR MASS PRETTY
WELL TODAY AND SEVERE POTENTIAL APPEARS TO BE LIMITED OVER CENTRAL
AND NORTHERN SECTIONS OF THE STATE. SATELLITE CONTINUES TO SHOW SOME
BREAKS IN THE CLOUD COVER OUT WEST WHICH COULD LEAD TO RAPID
DESTABILIZATION AND SUBSEQUENT THUNDERSTORM DEVELOPMENT. STILL
BELIEVE HAIL WOULD BE THE PRIMARY CONCERN. OF GREATER CONCERN IS THE
SOUTHEAST PART OF THE STATE. STRONG SQUALL LINE CONTINUES TO MOVE
THROUGH CENTRAL LOUISIANA WITH INDIVIDUAL CELLS SHOWING SOME
ROTATION. NORTHERN PORTION OF THIS SQUALL LINE WILL CLIP SOUTHEAST
ARKANSAS WHERE A TORNADO WATCH REMAINS IN EFFECT. BEST DYNAMICS WILL
REMAIN TO THE SOUTHEAST OF THE STATE WHERE SIGNIFICANT SEVERE
WEATHER OUTBREAK IS POSSIBLE.

FRONT WILL MOVE SLOWLY INITIALLY BUT AS AS TROF BEGINS TO TAKE ON
THE NEGATIVE TILT...IT WILL ACCELERATE THROUGH THE STATE BY MORNING.
WATER VAPOR CONTINUES TO SHOW SIGNIFICANTLY DRIER AIR JUST TO THE
WEST WHICH WILL COME IN FAIRLY QUICKLY BEHIND THE FRONT. WILL TAPER
OFF POPS ACCORDINGLY FROM WEST TO EAST THIS EVENING LEAVING ONLY
SCATTERED POPS ACROSS THE AREA AFTER MIDNIGHT.

UPPER LOW WILL BE MORE STUBBORN TO LEAVE THE AREA AND IT DRIFTS
ACROSS THE NORTHERN ARKANSAS/SOUTHERN MISSOURI THROUGH WEDNESDAY
NIGHT. CLOSE PROXIMITY OF THE UPPER LOW AND COLD POOL ALOFT
ASSOCIATED WITH IT WILL PRODUCE STEEP MID LEVEL LAPSE RATES TUESDAY
AFTERNOON. WILL NEED TO KEEP SCATTERED SHOWERS IN PLACE WITH
ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE AS COLD POOL SWINGS
THROUGH.

MOISTURE WILL CONTINUE TO WRAP AROUND THE UPPER LOW ON WEDNESDAY AS
IT DRIFTS TO THE SOUTHEAST. WILL NEED TO HOLD ON TO SLIGHT CHANCE
POPS EVEN AS UPPER RIDGE TRIES TO BUILD IN FROM THE WEST. WITH RIDGE
STRENGTHENING TO THE WEST THURSDAY AND EVENTUALLY BUILDING OVER THE
AREA FRIDAY...DRY WEATHER WILL PREVAIL.

CONCERNING TEMPERATURES...COOLER AND DRIER AIR PROGGED THROUGH THE
PERIOD WITH TEMPERATURES AVERAGING BELOW NORMAL WITH A SLIGHT
WARMING TREND TOWARDS THE END OF THE WEEK. WENT WITH A BLEND OF
MAV/FWC NUMBERS THIS AFTERNOON.
&&

.LONG TERM...
FRIDAY NIGHT THROUGH MONDAY BY EARLY FRIDAY NIGHT...AN UPPER LEVEL
RIDGE WILL BE MOVING EASTWARD OVER THE FORECAST AREA. MOISTURE WILL
BE DECREASING. BUT THEN MOISTURE INCREASES BY SATURDAY MORNING AS
HIGH PRESSURE MOVES EAST.  WILL KEEP LOW POPS FOR SATURDAY AND
SATURDAY NIGHT. MILD TEMPERATURES WILL PREVAIL THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  50  67  47  67 /  60  30  10  20
HARRISON AR       46  61  44  61 /  50  40  20  20
HOT SPRINGS AR    49  67  47  67 /  40  20  10  20
PINE BLUFF AR     51  68  48  69 /  60  20  10  20
MOUNTAIN HOME AR  47  61  44  61 /  60  40  20  20
MONTICELLO AR     52  70  49  72 /  60  20  10  20
SEARCY AR         50  66  46  66 /  60  30  20  20
MOUNT IDA AR      48  66  47  67 /  40  20  10  20
RUSSELLVILLE AR   47  65  46  65 /  40  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...56 / LONG TERM....38
Hazardous weather outlook, Apr 11, 4:15 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT MON APR 11 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL
BRING A CONTINUING CHANCE OF PRECIPITATION TO THE AREA TONIGHT. A
STRONG DISTURBANCE EJECTING FROM THIS LOW MOVED ACROSS THE AREA
EARLIER TODAY PRODUCING WIDESPREAD RAIN IN EXCESS OF AN INCH AND
SEVERE THUNDERSTORMS THAT PRODUCED HAIL IN EXCESS OF 3/4 OF AN INCH
IN DIAMETER.

THE STEADY AND HEAVY RAIN WILL BE ENDING FROM WEST TO EAST THIS
EVENING BUT ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY AS THE
ASSOCIATED COLD FRONT MOVES THROUGH THE REGION. THE STORMS THAT DO
FORM ALONG THE FRONT WILL BE SCATTERED IN NATURE WITH THE MAIN
THREAT LARGE HAIL IN EXCESS OF THREE QUARTERS OF AN IN INCH IN
DIAMETER. A LARGE AREA OF THE STATE EXPERIENCED HEAVY RAIN TODAY AND
THIS HAS STABILIZED THE AIR MASS TO SOME EXTENT. THE CHANCES OF
SEVERE WEATHER WILL BE OVER ONCE THE FRONT PASSES THROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THAT SAME UPPER LEVEL LOW WILL TRAVERSE THE ARKANSAS AND MISSOURI
BORDER TUESDAY INTO WEDNESDAY. THE LOW ITSELF WILL BE WEAKENING WITH
TIME BUT MAY STILL GENERATE WIDELY SCATTERED SHOWERS. A POCKET OF
COLD AIR ALOFT WILL ACCOMPANY THE LOW AS MOVES ACROSS THE AREA AND
ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON DURING THE
HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE LACK THE
NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT SOME OF THE
THUNDERSTORMS WITH SMALL HAIL COULD DEVELOP TUESDAY AFTERNOON...
MOSTLY IN NORTHERN ARKANSAS...NEAR THE TRACK OF THE UPPER LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

56

In the hours before

Local storm report, Apr 11, 12:25 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      5 N CLARENDON           34.77N 91.31W
04/11/2005                   MONROE             AR   LAW ENFORCEMENT

            HWY 302 COVERED WITH WATER.

&&

220
Special weather statement, Apr 11, 3:26 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
326 PM CDT MON APR 11 2005

ARZ064-065-068-069-112100-
BRADLEY-DESHA-DREW-LINCOLN-
326 PM CDT MON APR 11 2005

TORNADO WATCH NUMBER 150 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

BRADLEY...DESHA...DREW AND LINCOLN.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:56 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring49 min
Apr 11, 5:17 AM CDTSevere Thunderstorm WarningLZKPulaski43 min
Apr 11, 5:40 AM CDTSevere Thunderstorm WarningLZKSaline50 min
Apr 11, 5:45 AM CDTSevere Thunderstorm WarningLZKPrairie, White45 min
Apr 11, 5:53 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe52 min
Apr 11, 6:04 AM CDTSevere Thunderstorm WarningLZKHot Spring26 min
Apr 11, 6:43 AM CDTSevere Thunderstorm WarningLZKGrant47 min
Apr 11, 12:20 PM CDTFlash Flood WarningLZKArkansas, Monroe115 min
Apr 11, 4:27 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan48 min
Apr 11, 5:31 PM CDTSevere Thunderstorm WarningLZKLogan29 min
Apr 11, 6:01 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope44 min
Apr 11, 6:55 PM CDTTornado WarningLZKConway, Pope, Yell50 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.